0
RESEARCH PAPERS

Instantaneous Kinematics of Multiple-Degree-of-Freedom Motions

[+] Author and Article Information
J. H. Nayak

San Jose Research Laboratory, IBM Corp., San Jose, Calif. 95193

B. Roth

Department of Mechanical Engineering, Stanford University, Stanford, Calif. 94305

J. Mech. Des 103(3), 608-620 (Jul 01, 1981) (13 pages) doi:10.1115/1.3254961 History: Received June 01, 1980; Online November 17, 2009

Abstract

This paper treats the first-order kinematic properties of three dimensional motions with any number of freedoms from one to five. A method is presented for obtaining the canonical coordinates, the instantaneous invariants, the loci of the instantaneous screws, the canonic form of the equation of motion and its series expansion. Using this method we obtain entirely new results for three, four and five-degree-of-freedom motions, and verify some known results for one, two and three-degree-of-freedom motions.

Copyright © 1981 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In